Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 36, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2013, 3:00 PM CDT for Edwards County, Real County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2013, 3:00 PM CDT (20:00 UTC)
- Expired
- Mar 31, 2013, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 88 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:15 PM CDT | HAIL 1 | 6 Ene Rocksprings, TX | HACKBERRY CREEK RANCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:17 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS54 KEWX 312000
SVREWX
TXC137-385-312045-
/O.NEW.KEWX.SV.W.0036.130331T2000Z-130331T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT SUN MAR 31 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EDWARDS COUNTY...
NORTHWESTERN REAL COUNTY...
* UNTIL 345 PM CDT.
* AT 253 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF
ROCKSPRINGS...AND MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE DEVILS SINKHOLE STATE NATURAL
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3009 9993 2991 9997 2995 10018 3006 10030
3019 10022
TIME...MOT...LOC 2001Z 298DEG 28KT 3008 10015
$$1 follow-up statement
386
WWUS54 KEWX 312018
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT SUN MAR 31 2013
TXC137-385-312045-
/O.CON.KEWX.SV.W.0036.000000T0000Z-130331T2045Z/
EDWARDS TX-REAL TX-
318 PM CDT SUN MAR 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN REAL AND CENTRAL EDWARDS COUNTIES...
AT 313 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEVILS
SINKHOLE STATE NATURAL AREA...OR 9 MILES EAST OF ROCKSPRINGS...MOVING
SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3005 10019 3011 10013 3009 9993 2991 9997
2995 10018
TIME...MOT...LOC 2019Z 298DEG 28KT 3001 10001
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:21 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 31, 1:21 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 121 PM CDT SUN MAR 31 2013 .UPDATE... FOR SVR WATCH NUMBER 073. && .DISCUSSION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE HILL COUNTRY AND NEARLY ALL OF SOUTH CENTRAL TEXAS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. && .PREV DISCUSSION... /ISSUED 1230 PM CDT SUN MAR 31 2013/ AVIATION... A WEAK COLD FRONT ACROSS CENTRAL TX MOVING SLOWLY SWD THIS AFTERNOON WILL RESULT IN INCREASING CHANCES FOR SHRA/TSRA AS AFTERNOON HEATING DESTABILIZES THE ATMOSPHERE. SOME OF THE TSRA WILL BE SVR WITH LARGE HAIL AND DAMAGING WINDS. OTHERWISE VFR CONDITIONS WILL OCCASIONALLY LOWER TO MVFR-IFR WITH THE SHRA/TSRA THIS AFTERNOON AND INTO THE EARLY EVENING. SLY WINDS 5-10 KNOTS AHEAD OF THE COLD FRONT WILL BECOME N-NELY NEAR 10 KNOTS BEHIND THE COLD FRONT. MOST OF THE STORMS WILL DISSIPATE BY AROUND 03Z WITH THE LOSS OF HEATING. MVFR-IFR CIGS AND VSBYS 1-3 MILES IN BR DEVELOPING AFTER 06Z ACROSS MUCH OF S CENTRAL TX AND CONTINUING THROUGH 16Z-17Z BEFORE BEGINNING TO LIFT. PREV DISCUSSION... /ISSUED 1114 AM CDT SUN MAR 31 2013/ UPDATE... TWEAKS TO FIRST PERIOD POPS/WX/QPF AND WINDS/WIND GUSTS. DISCUSSION... THE SFC FRONTAL BOUNDARY IS STRETCHED ACROSS CENTRAL TEXAS AND WILL MOVE INTO THE HILL COUNTRY BY NOON. THE FRONT IS EXPECTED TO STALL ACROSS THE MIDDLE OF OUR CWA LATER THIS AFTERNOON/EVENING BEFORE RETREATING NORTHWARD AS A WARM FRONT OVERNIGHT. LITTLE IN THE WAY OF COOLING IS EXPECTED BEHIND THE FRONT WITH MOST AREAS STILL REACHING INTO THE LOW/MID 80S. FARTHER TO OUR EAST...A LINE OF CONVECTION WILL CONTINUE TO MOVE SE-WRD ACROSS THE ARK/LA/TEX REGION. WHILE THE BULK OF THE ENERGY WILL REMAIN WELL TO OUR EAST/NORTHEAST...THE TAIL-END OF THE SYSTEM HAS PROVIDED ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ACROSS THE EASTERN HILL COUNTRY. A SHORT-WAVE TROUGH IN THE UPPER FLOW WILL ALSO ENTER THE REGION THIS AFTERNOON. THE COMBINATION OF THE SFC BOUNDARY...WEAK UPPER SUPPORT...AND PEAK DIURNAL HEATING SHOULD ENABLE ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. BOTH THE 12Z NAM AND 06Z HI-RES SUGGEST THE BEST TIMING FOR CONVECTION WILL BE DURING THE MID-AFTERNOON HOURS BEFORE DECREASING ONCE DIURNAL HEATING IS LOST. ONGOING FORECAST GENERALLY DEPICTS THIS SOLUTION...BUT HAVE MADE MINOR ADJUSTMENTS TO POPS BASED ON LATEST MODEL GUIDANCE AND ADJUSTMENTS TO WINDS FOR THE CURRENT TRACK OF THE COLD FRONT. PREV DISCUSSION... /ISSUED 638 AM CDT SUN MAR 31 2013/ UPDATE... SEE AVIATION FOR 12Z TAF DISCUSSION. AVIATION... UPSTREAM SHORTWAVE ENERGY HAS HELPED ENHANCE THE PRESSURE GRADIENT OVER CENTRAL TX AND AT AUS...AND HAS DELAYED THE WESTWARD SPREAD OF LOW CLOUDS INTO WESTERN COUNTIES. WILL KEEP THE LOW CLOUD DECK FOR THE LATE MORNING AT DRT AS SURFACE HUMIDITIES AND LIGHT EASTERLY WINDS BETWEEN DRT AND UVA FAVOR LOW LEVEL SATURATION. A WEAK COLD FRONT OVER N CENTRAL TX WILL GET A BOOST FROM CONVECTIVE OUTFLOWS TO SPREAD INTO CENTRAL TX BY AROUND 18Z. MOST OF THE SHORT-RANGE MODEL DATA SUGGESTS A BROKEN LINE OF STRONG TO POSSIBLY SEVERE CONVECTION SPREADING SOUTH ALONG THE FRONT ACROSS THE TAF SITES BETWEEN 19Z AND 02Z WITH THE FRONT WASHING OUT AS CONVECTION WEAKENS LATE THIS EVENING. NW FLOW PATTERN ALOFT COULD SUSTAIN ADDITIONAL CONVECTION LATE...BUT WILL GO WITH THE MORE CONSERVATIVE TREND FOR A WEAK INVERSION LAYER WITH MOSTLY IFR CIGS. WEAK SURFACE PRESSURE GRADIENT AND POSSIBLE DEFORMATION ZONE OVER THE I-35 CORRIDOR AT DAYBREAK MONDAY COULD PROMOTE SOME PATCHY FOG...BUT A LINGERING LAYER OF IFR STRATUS AND NE SURFACE WINDS UNDER THE INVERSION IS ALSO POSSIBLE. PREV DISCUSSION... /ISSUED 426 AM CDT SUN MAR 31 2013/ SHORT TERM (TODAY THROUGH MONDAY)... THE MAIN FORECAST CONCERN IN THE SHORT TERM PERIOD WILL BE THE CHANCE FOR THUNDERSTORMS...SOME POSSIBLY SEVERE...ACROSS SOUTH CENTRAL TEXAS TODAY. CURRENT SURFACE OBSERVATIONS SHOW PLENTY OF LOW-LEVEL MOISTURE IN PLACE ACROSS THE REGION WITH DEWPOINTS MAINLY IN THE 60S. ELSEWHERE...A COLD FRONT WAS LOCATED ACROSS THE SOUTHERN PORTION OF THE TEXAS PANHANDLE. THE COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD TODAY AND SHOULD MANAGE TO MOVE INTO THE SOUTHERN EDWARDS PLATEAU/WESTERN HILL COUNTRY BY EARLY AFTERNOON. MEANWHILE...A SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT WILL APPROACH DURING PEAK HEATING. THE ABOVE FEATURES WILL AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING... WITH STORMS INITIALLY FAVORED OVER THE HILL COUNTRY EARLY THIS AFTERNOON. FARTHER WEST ACROSS THE SOUTHERN EDWARDS PLATEAU...WE COULD ALSO SEE SOME MORE ISOLATED STORMS DEVELOP ALONG THE DRYLINE. GIVEN THE AMOUNT OF SHEAR AND INSTABILITY...SOME SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM ACTIVITY WILL MOVE SOUTH OUT OF THE HILL COUNTRY INTO THE INTERSTATE 35 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. AS DAYTIME HEATING WANES...THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE LATE THIS EVENING AND ESPECIALLY AFTER MIDNIGHT. FOR MONDAY...MID-LEVEL SHORTWAVE RIDGING BRIEFLY DEVELOPS AND THIS WILL NOT FAVOR MUCH IN THE WAY OF CONVECTION. WE DID OPT TO ADD A MENTION OF THUNDERSTORMS ACROSS THE HILL COUNTRY AS DAYTIME HEATING COMBINED WITH A NORTHWARD MOVING WARM FRONT COULD YIELD A FEW STORMS. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... THE FLOW ALOFT TRANSITIONS TO MORE OF A SOUTHWESTERLY DIRECTION MONDAY NIGHT AS SOUTHEASTERLY LOW-LEVEL WINDS SERVE TO INCREASE MOISTURE. RAIN CHANCES START TO TREND UPWARD MONDAY NIGHT AND ESPECIALLY TUESDAY AS AN UPPER LEVEL TROUGH DROPS INTO THE DESERT SOUTHWEST. THE LATEST MEDIUM RANGE MODELS SHOW A SLOWER SOUTHWARD PROGRESSION WITH THE NEXT COLD FRONT WHERE THE LATEST NAM12 IS MUCH FASTER. FOR NOW...WILL GENERALLY STAY CLOSE TO THE CURRENT FORECAST AND CONTINUE TO SHOW A GOOD CHANCE OF PRECIPITATION ACROSS MOST AREAS ON TUESDAY. THE COLD FRONT WILL BEGIN TO WORK SOUTHWARD TUESDAY NIGHT AND WEDNESDAY AND WITH AN UPPER LEVEL TROUGH MOVING ACROSS TEXAS...RAIN CHANCES WILL BE GOOD FOR MOST AREAS. DEEPER MOISTURE WILL RESIDE ALONG AND EAST OF I-35...THUS HIGHER RAINFALL AMOUNTS ARE EXPECTED ACROSS THE ABOVE MENTIONED AREA. IN GENERAL...RAINFALL AMOUNTS FROM THIS EVENT WILL RANGE FROM 0.25-0.50 ALONG THE RIO GRANDE...1-1.5 INCHES ALONG THE I-35 CORRIDOR AND NEAR 2 INCHES EAST OF HIGHWAY 77. RAIN CHANCES WILL BEGIN TO DECREASE FROM WEST TO EAST WEDNESDAY NIGHT AS DRIER AIR MOVES IN AND THE UPPER TROUGH AXIS BEGINS TO SHIFT EAST OF THE REGION. THE FORECAST FOR LATE IN THE WORK WEEK AND UPCOMING WEEKEND WILL LIKELY REMAIN DRY ALONG WITH A WARMING TREND AS WESTERLY FLOW ALOFT REMAINS INTACT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 86 62 78 58 / 40 10 40 70 70 AUSTIN BERGSTROM INTL AIRPORT 61 84 61 77 57 / 50 10 40 70 80 NEW BRAUNFELS MUNI AIRPORT 63 85 62 79 58 / 50 10 30 70 70 BURNET MUNI AIRPORT 59 82 61 73 55 / 30 20 40 70 70 DEL RIO INTL AIRPORT 67 89 66 82 60 / 20 10 20 40 50 GEORGETOWN MUNI AIRPORT 61 82 62 74 56 / 40 10 40 70 70 HONDO MUNI AIRPORT 64 88 63 81 57 / 30 10 40 50 60 SAN MARCOS MUNI AIRPORT 62 85 62 77 58 / 50 10 30 70 70 LA GRANGE - FAYETTE REGIONAL 63 84 62 79 60 / 50 10 30 70 80 SAN ANTONIO INTL AIRPORT 64 84 64 79 59 / 40 10 30 60 70 STINSON MUNI AIRPORT 63 86 63 79 59 / 40 10 30 60 70 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...25 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Mar 31, 5:14 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT SUN MAR 31 2013 TXZ171>173-183>194-202>209-217>225-228-011015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY INTO THIS EVENING. A WEAK COLD FRONT WILL MOVE INTO CENTRAL TEXAS BY THIS AFTERNOON AND SPREAD THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS SOUTHWARD LATE THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY WEATHER THREATS. THE STRONGEST STORM ACTIVITY IS EXPECTED BETWEEN 3 AND 9 PM CDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ON TUESDAY INTO WEDNESDAY...A FEW STRONG THUNDERSTORMS AND LOCALLY HEAVY DOWNPOURS UP TO 2 INCHES ARE EXPECTED WHEN AN UPPER LEVEL DISTURBANCE INTERACTS WITH A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EARLY THIS EVENING.
In the hours before
Special weather statement, Mar 31, 1:32 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 132 PM CDT SUN MAR 31 2013 TXZ172-190-192-311900- BLANCO-BURNET-TRAVIS- 132 PM CDT SUN MAR 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN BLANCO... SOUTHERN BURNET AND WESTERN TRAVIS COUNTIES UNTIL 200 PM CDT... AT 124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SPICEWOOD...OR 9 MILES SOUTHEAST OF MARBLE FALLS...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAGO VISTA... LAKEWAY... BRIARCLIFF... JONESTOWN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3052 9787 3035 9791 3038 9816 3057 9823 TIME...MOT...LOC 1833Z 276DEG 21KT 3047 9811
Special weather statement, Mar 31, 1:48 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT SUN MAR 31 2013
TXZ194-311930-
LEE-
148 PM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 230 PM
CDT...
AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF DIME BOX...OR 7 MILES SOUTHEAST
OF LEXINGTON...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DIME BOX...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 9670 3035 9695 3048 9694 3047 9687
3036 9676 3033 9674 3032 9669 3030 9666
TIME...MOT...LOC 1848Z 279DEG 16KT 3037 9686Local storm report, Mar 31, 2:00 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
200 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 3 E SPICEWOOD 30.48N 98.11W
03/31/2013 E0.70 INCH BURNET TX COCORAHS
PEA TO DIME SIZE HAIL.
&&
EVENT NUMBER EWX1300170
PMSpecial weather statement, Mar 31, 2:08 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 PM CDT SUN MAR 31 2013
TXZ194-311930-
LEE-
208 PM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 230 PM
CDT...
AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DIME BOX...OR 12 MILES SOUTHEAST OF
LEXINGTON...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN LEE COUNTY.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3024 9670 3023 9673 3027 9692 3044 9687
3044 9684 3036 9676 3033 9674 3030 9664
3029 9664
TIME...MOT...LOC 1909Z 292DEG 14KT 3034 9682Special weather statement, Mar 31, 2:26 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CDT SUN MAR 31 2013
TXZ194-311945-
LEE-
226 PM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 245 PM
CDT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DIME BOX...OR 12 MILES NORTHEAST OF
GIDDINGS...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN LEE COUNTY JUST SOUTH OF DIME
BOX.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3021 9674 3023 9686 3041 9684 3041 9681
3036 9676 3033 9674 3030 9664 3029 9664
TIME...MOT...LOC 1926Z 274DEG 18KT 3031 9676The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:32 PM CDT | Special Weather Statement | EWX | Burnet | 28 min |
| Mar 31, 1:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis | 37 min |
| Mar 31, 1:48 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| Mar 31, 2:08 PM CDT | Special Weather Statement | EWX | Lee | 22 min |
| Mar 31, 2:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 43 min |
| Mar 31, 2:26 PM CDT | Special Weather Statement | EWX | Lee | 19 min |
| Mar 31, 2:52 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 38 min |
| Mar 31, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 47 min |
| Mar 31, 3:40 PM CDT | Special Weather Statement | EWX | Real | 50 min |
| Mar 31, 4:00 PM CDT | Special Weather Statement | EWX | Real | 30 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | EWX | Real | 24 min |
| Mar 31, 4:23 PM CDT | Special Weather Statement | EWX | Real | 37 min |
| Mar 31, 4:26 PM CDT | Special Weather Statement | EWX | Edwards | 34 min |
| Mar 31, 4:30 PM CDT | Special Weather Statement | EWX | Real | 30 min |
| Mar 31, 4:55 PM CDT | Special Weather Statement | EWX | Uvalde | 35 min |
| Mar 31, 4:57 PM CDT | Special Weather Statement | EWX | Uvalde | 33 min |
| Mar 31, 4:59 PM CDT | Special Weather Statement | EWX | Kinney | 31 min |
| Mar 31, 5:02 PM CDT | Special Weather Statement | EWX | Kendall | 28 min |
| Mar 31, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 53 min |
| Mar 31, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 64 min |
| Mar 31, 5:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 57 min |
| Mar 31, 5:34 PM CDT | Special Weather Statement | EWX | Bexar | 41 min |
| Mar 31, 5:38 PM CDT | Special Weather Statement | EWX | Bexar | 22 min |
| Mar 31, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 35 min |
| Mar 31, 6:00 PM CDT | Special Weather Statement | EWX | DeWitt | 30 min |
| Mar 31, 6:08 PM CDT | Tornado Warning | EWX | Frio | 37 min |
| Mar 31, 6:15 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Zavala | 60 min |
| Mar 31, 6:23 PM CDT | Special Weather Statement | EWX | Lavaca | 52 min |
| Mar 31, 6:32 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| Mar 31, 6:34 PM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Mar 31, 6:39 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 36 min |
| Mar 31, 6:55 PM CDT | Special Weather Statement | EWX | Lavaca | 50 min |
| Mar 31, 6:55 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.